Results 1 to 2 of 2

Thread: Heart palpitations after 3 days?

  1. #1

    Question Heart palpitations after 3 days?

    Hi all, my doctor recently prescribed me 10 mg of fluoxetine to be taken once a day in the morning. I took it for 3 days and began feeling a lot of heart palpitations at night. Because of this, I stopped taking it the last two days (I know I shouldn't have stopped, but I wanted to call my doctor before taking it again and her office wasn't open all weekend). I called today, and she told me to take it for another week, and if the symptoms persist then she would put me on something else.

    Has anyone else had this symptom before so quickly into starting fluoxetine? I am nervous because I drink coffee regularly and eat a lot of sugar, and I've convinced myself that fluoxetine and caffeine are a deadly combination. I'm scared to take the pill again tomorrow morning even though my doctor told me to. Any words of encouragement or experience with this medication would be greatly appreciated!
    __________________
    ~~Jamie~~

    "There's always someone, somewhere, you should know by now - always somebody who cares." -Paul McCartney



  2. #2
    Join Date
    Jan 2017
    Posts
    2,581

    Re: Heart palpitations after 3 days?

    Quote Originally Posted by in-love-but-im-lazy View Post
    I am nervous because I drink coffee regularly and eat a lot of sugar, and I've convinced myself that fluoxetine and caffeine are a deadly combination.
    Well, two of the three are potentially harmful to the cardiovascular system and fluoxetine isn't one of them. Palpitations are very common, almost everyone has them occasionally but most people don't notice. Those of us with anxiety often do and anxiety is itself a well established trigger.

    SSRIs may also increase their frequency, especially initially. Serotonin isn't just a brain neurotransmitter, it has many roles in the body including in mediating blood vessel tone, constriction and dilation, and serotonergic ADs can effect this function initially by increasing serotonin synthesis and expression. However, after a few weeks bio-feedback mechanisms kick-in and serotonin production and expression falls back to around baseline. SSRIs are also mild anticoagulants, i.e. blood thinners, and may reduce the risk of heart attack and ischaemic (blocking) strokes, but may slightly increase that of the much less common haemorrhagic (bleeding) stroke.

    Some chaos in heart beats is a positive sign. A heart that beats in unvarying rhythm is dying. See: In Heartbeat, Predictability Is Worse Than Chaos

    Bottom line: anxiety and/or depression are much more likely to harm your heart than fluoxetine is. They are major triggers of premature heart related death. Caffeine and sugar are not good for the heart either, or for anxiety for that matter.
    __________________
    .

    - - DIY Covid-19 test: Wake up and smell the coffee - -

    - - What to know about: Telepsychiatry | Teletherapy - -



    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Heart Palpitations...Stroke & Heart Attack Fear
    By Nini91 in forum Health Anxiety
    Replies: 0
    Last Post: 21-11-17, 02:21
  2. Palpitations for days, faint feeling
    By begonia in forum Palpitations, Ectopics, Missed beats, Heart Worries
    Replies: 1
    Last Post: 04-07-17, 22:35
  3. Heart Palpitations
    By mickeymousemartin in forum Mirtazapine /Zispin
    Replies: 9
    Last Post: 28-04-17, 22:52
  4. Heart Palpitations
    By times71 in forum Symptoms
    Replies: 6
    Last Post: 01-02-17, 23:45

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •